MAUDE Adverse Event Report: SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number MJOULE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
10/6/2025: sciton clinical attempted to reach clinic lead aesthetician via email asking for more information - before photos, photos of the burns, follow up photos, etc, settings and post care protocol.10/8/2025: sciton clinical didn't receive any response from account and attempted to reach clinic lead aesthetician via phone call and left vm requesting call back and additional treatment details.Clinic lead aesthetician texted back and scheduled phone call for later in the day.10/8/2025: sciton clinical received call from the clinic lead aesthetician.She stated that she was the provider and had a case of overtreatment last week on (b)(6) 2025.She stated that her md had sent prescriptions "dnd" but was not completely sure of the name of the prescription.Sciton clinical requested provider to compile information including photos of the patient, settings, dates, and post care to be sent via email for review.10/8/2025: clinic lead aesthetician sent an email to sciton clinical reporting that the patient who had blisters on the chin, had used the protocol for skin type 5 for treatment of veins.She will send pictures in another email.One photo of chin was sent with email.Sciton clinical emailed clinic lead aesthetician back asking for date/time of the procedure, what the patient came for (pigment, vessels, etc), treatment settings along with skin type, photos of the patient and if the rx was prescribed.10/13/2025: sciton clinical didn't receive any response from the clinic and sent a follow-up text reminder to clinic lead aesthetician to check her email and to respond.Clinic lead aesthetician stated she would do it "tomorrow or wednesday".Sciton clinical informed account that she will be traveling out of the country and any responses to this adverse event to be sent to another sciton clinical specialist.The clinical specialist email was provided to the clinic lead aesthetician.10/16/2025: sciton clinical specialist did not hear back from clinic lead aesthetician and sent an email to her asking for following information: date and time of procedure, patient's primary concern (e.G., pigment, vessels, etc.), treatment settings and skin type, photos of the patient, confirmation if an rx was prescribed.10/21/2025: sciton service informed sciton clinical that a service visit was scheduled for on (b)(6).Sciton clinical sent an email to sciton service if they could ask clinic lead aesthetician to email her back regarding the questions she sent earlier via email and/or provide information regarding the patient.10/24/2025: sciton clinical sent a follow up email to sciton service to check in on the account after the service visit on (b)(6) and service responded stating that the service engineer was able to speak with clinic lead aesthetician but did not receive the additional information requested by sciton clinical.During service, clinic lead aesthetician did show pictures of recent patient incident but was not able to duplicate high outputs to cause such burns.The engineer was not able to duplicate the customer's concerns as she verified proper outputs from the bbl handpiece while trying multiple settings.The bbl handpiece was replaced per customer request.10/24/2025: sciton clinical replied to sciton service email stating that she would reach back out to clinic lead aesthetician regarding reverting back to sciton safe start parameters and offering any additional clinical assistance.Sciton clinical sent an email to clinic lead aesthetician informing that she is aware that the service was on-site on (b)(6) to inspect the system.They informed her that the bbl handpiece was replaced at her request.She was informed that with the new handpiece in place, it's important to revert back to sciton safe start parameters and/or reduce all treatment settings by 20%, as the new flashlamps may deliver more power compared to a used handpiece.Sciton clinical requested for details regarding the previous patient case for review and advise further.10/30/2025: sciton regulatory called the clinic lead aesthetician.Clinic lead aesthetician reported that the patient with blister on the chin was prescribed antibiotic ointment (name unknown).The patient's skin has healed and is doing fine now.For treatment, she selected the skin type, treatment type and used the set parameters which appeared on the system screen.She didn't change fluence or any other parameters.Sciton clinical reviewed the event and concluded that the cause of reported burn/blisters cannot be determined due to insufficient amount of information provided regarding the patient and treatment protocol.
 
Event or Problem Description
10/06/2025: sciton service sent an email to sciton clinical stating that the customer reported that they had burnt the patient on the chin with very light blistering, where there are small white bumps.Sciton service will schedule a preventive maintenance call and will check the bbl output.Sciton service asked sciton clinical to reach out to the customer to follow up.

Brand Name
MJOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key23459713
Report Number2953696-2025-00054
Device Sequence Number10432392
Product Code GEX
UDI-Device Identifier00863249000329
UDI-Public0863249000329
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMJOULE
Device Catalogue Number1500-020-70
Device Lot Number51230
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale